SciELO - Scientific Electronic Library Online

 
vol.33 número2Cáncer de mama y ovario hereditario en Uruguay: resultados del screening para mutaciones en genes de susceptibilidad por secuenciación de nueva generaciónEstado de la vitamina D en adultos uruguayos aparentemente saludables, en invierno y en Montevideo índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • No hay articulos similaresSimilares en SciELO

Compartir


Revista Médica del Uruguay

versión impresa ISSN 0303-3295versión On-line ISSN 1688-0390

Resumen

RANDO, Karina  y  REY, Gabriela. LASA medication errors in anesthesiology in Uruguay. Rev. Méd. Urug. [online]. 2017, vol.33, n.2, pp.53-103. ISSN 0303-3295.

Abstract:

Medication errors are a frequent cause of critical incidents in the preoperative and postoperative stages. LASA drugs (look alike, sound alike) are defined as those which physically resemble others, or whose names sound similar.

Objective:

to learn about the probable risk Uruguayan patients are exposed to when undergoing surgeries with anesthesia, due to LASA medication errors (LA subgroup).

Method:

pictures of ampoules involved in LASA medication errors for anesthetic use that cause or could have caused the patients' death when accidentally injected were taken. Identification of the confused ampoules was made by means of an anonymous survey in a representative sample of Uruguayan anesthesiologists (n=70). Two kinds of confusions were analysed: accidental injections and cases where injections were almost given.

Results:

atracurio is the most frequently confused drug; the 10 most regularly confused drugs (27.0% out of the 37 analysed) are involved in 80.6% of confusions and in 88.4% of accidental injections. Pictures were taken of LASA ampoules for these 10 drugs and 48 of the 56 pairs of drugs confused.

Conclusion:

there are LASA ampoules for anesthetic purposes in Uruguay that represent a potential and real risk of being confused, due to their being similar to others, by 86.2% of anesthesiologists. 88,4% of these accidents could be reduced if the ampoules of these 10 drugs were clearly identified.

Palabras clave : LASA medicaments; Medication errors; Anesthesiology.

        · resumen en Español | Portugués     · texto en Español     · Español ( pdf )